MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC INFINITY CENTRAL STATION; PHYSIOLOGIC MONITORING SYSTEM

DRAEGER MEDICAL SYSTEMS, INC INFINITY CENTRAL STATION; PHYSIOLOGIC MONITORING SYSTEM
Model Number N/A
Medical Device Problem Codes No Audible Prompt/Feedback (2282); Device Handling Problem (3265)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 10/25/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation has started.A follow up report will be submitted upon completion.
 
Event or Problem Description
On october 30th, the fse received a service call to check the alarms at the infinity control center (ics).While on site the customer informed the fse that a patient had suffered a cardiac incident on (b)(6) around 5:30.The patient was found in their room with the m300 alarming, and was transferred to the cardiology intensive care unit, there the patient passed away.The customer reported that the m300 did not alarm acoustically at the ics, and suspected that some of the alarms were not working properly.
 
Event or Problem Description
On october 30th, the fse received a service call to check the alarms at the infinity control center (ics).While on site the customer informed the fse that a patient had suffered a cardiac incident on october 25th around 5:30.The patient was found in their room with the m300 alarming, and was transferred to the cardiology intensive care unit, there the patient passed away.The customer reported that the m300 did not alarm acoustically at the ics, and suspected that some of the alarm were not working properly.
 
Additional Manufacturer Narrative
The draeger technician tested several m300s and confirmed that alarms were working as intended.The technician retrieved the ics logs.The customer could not identify which m300 was involved.The ics logs were reviewed by escalation support and confirmed that the ics was alarming as designed.During investigation, the customer confirmed that the patient had become unwell during the night, and that the patient condition had been reported to the nurse.The nurse was present with the patient and communicated with the intensive care unit, who saw a mirrored image of the monitoring care unit and did not see any cardiological abnormalities.This caused the report that the control center did not raise the alarm even though the patient is very unwell.The staff then decided to transfer patient to the intensive care unit, where the patient was then monitored with a different monitor before later passing away.The customer confirmed to the draeger technician that the telemetry system had nothing to do with the patient incident.Additional information confirmed that the names of the patient fields before the event had been assigned numbers.The layout of the ics had been configured to 4 patient beds, and these 4 numbers had been mixed up and misinterpreted by some users, resulting in the alleged missed alarms at the ics.To avoid this in the future, the patient fields were re-labeled with the ward name and sequential number (e.G.A3_1.), and the control center of unit a3 was reconfigured with the correct beds, and the central station view (layout) was configured to 4 views at the request of the station.

Brand Name
INFINITY CENTRAL STATION
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784828529
MDR Report Key20629771
Report Number1220063-2024-00129
Device Sequence Number7928805
Product Code MHX
UDI-Device Identifier04049098004190
UDI-Public(01)04049098004190(11)080923(93)MS18500-08
Combination Product (Y/N)N
PMA/510(K) Number
K061379
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMS24215
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown